MAUDE Adverse Event Report: ETHICON INC. MCRYL UD 27IN 3-0 S/A RB-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MCRYL UD 27IN 3-0 S/A RB-1; SUTURE, ABSORBABLE, SYNTHETIC
Model Number Y215H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #:(b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Event related to mw # 2210968-2023-02603, mw # 2210968-2023-02605 this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and suture was used.The needle detached from the suture three times in a row, during one event.No adverse patient consequences were reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) date sent to the fda: 5/9/2023 additional information: d4, h4, h6 a manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Related reports: 2210968-2023-02603, 2210968-2023-02604, 2210968-2023-02605.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.The returned sample determined that it was received one labeled winding former with a suture piece partially dispensed that pertains to product code y215h.Upon visual assessment of the sample, the suture piece was examined, and the end was noted cut that was possibly caused by a surgical instrument.In addition, the other sections of the needle-sutures pieces were not returned.The condition of the sample received indicates improper handling of the device.As with any device, care should be taken to avoid damage to the strand when handling.Avoid the crushing or crimping action of surgical instruments, such as needle holders and forceps.It should be noted that as part of our quality process, the device is visually inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.

Brand Name
MCRYL UD 27IN 3-0 S/A RB-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
ciudad juarez 32604
MX   32604
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key16713488
Report Number2210968-2023-02604
Device Sequence Number1614922
Product Code GAN
UDI-Device Identifier10705031058583
UDI-Public10705031058583
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K964072
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberY215H
Device Catalogue NumberY215H
Device Lot NumberSLMHJS
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/23/2023
Supplement Date Received by Manufacturer04/20/2023
06/19/2023
Initial Report FDA Received Date04/11/2023
Supplement Report FDA Received Date05/09/2023
06/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown